MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305769
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter e-mail: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that black foreign matter was found in the cap of the bd eclipse¿ needle.The following information was provided by the initial reporter, translated from chinese: "there is a black foreign matter in the cap of the safety needle.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 30-sep-2022.H6: investigation summary: one sample in open packaging were received by our quality team for evaluation.The sample was subjected to visual inspection.The team observed seven small black embedded pieces of foreign matter on the safety shield.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Per the preventative maintenance record, the injection screw was cleaned before the production of the affected safety shield batches.There was no heater change on the mold / press during production and there was no unblocking of the affected molding cavity before or during the production run.Based on the sample evaluations, there were several pieces of black embedded foreign matter on the safety shield.No similar complaints have been received on embedded foreign matter associated with the safety shield batches and only one piece of safety shield is affected for the reported batch, per available information.It is therefore suspected that there may be loose contaminants from the resin which became embedded during the molding process.A foreign matter separator has already been installed in the molding hopper to filter out contaminants.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15580948
Report Number8041187-2022-00590
Device Sequence Number15077624
Product Code FMI
UDI-Device Identifier00382903057696
UDI-Public(01)00382903057696
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number305769
Device Lot Number1274625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown